| Catalog Number |
J489G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2024 and suture was used.During the procedure, suture needle is dislodged.Suture dislodged from the suture needle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: 1.Please confirm the quantity of devices involved in the reported event.Ans: only 1 unit is involved.2.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Ans: loc cq provided answer based on complaint event description.Sales rep confirm via msteams on (b)(6)2024 that the complaint device is no longer available for return.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an open foil labeled as j489 with a winding former, the suture positioned, and an apparent detachment of the needle.A clear analysis of the end point of failure or the needle hole could not be performed due to the position of the needle.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.